MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH HEX COUPLING; BIT,DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH HEX COUPLING; BIT,DRILL
Model Number 03.130.005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the prongs of the two (2) depth gauges were broken off at the base, and the front quick coupling portion of the screwdriver separated from the handle.The issue was encountered while cleaning in the sterile processing department (spd).There was no patient involvement.This report is for 1 handle with hex coupling.This is report 3 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.130.005, lot: 9534953, manufacturing site: hägendorf, release to warehouse date: september 18, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the handle with hex coupling was received at us customer quality.Upon visual inspection, it was noticed the device was missing the locking sleeve component.There was no physical damage of the device but the visual inspection revealed that a component was missing thus there is a device failure.Dimensional inspection: a dimensional inspection was not performed due to the definitive finding of a missing component.Document/specification review: drawing(s) reviewed: (manufactured to and current revisions) [assembly], [locking sleeve], [shaft].Conclusion: although the reported allegation stated the device was damaged, the visual inspection of the received handle with hex coupling revealed that there was no physical damage of the device but it was missing instead the locking sleeve component; thus the complaint is confirmed.Although no definitive root-cause can be determined for the missing locking sleeve, it is possible that the missing locking sleeve could occur during the device maintenance (cleaning).There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is require.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: torque limiter, 0.8 nm, with ao/asif quick coupling, depth gauge for 2.0mm and 2.4mm screws, handle with hex coupling.

Brand Name
HANDLE WITH HEX COUPLING
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10015972
Report Number2939274-2020-02163
Device Sequence Number14062629
Product Code HTW
UDI-Device Identifier10886982075185
UDI-Public(01)10886982075185
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.005
Device Catalogue Number03.130.005
Device Lot Number9534953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer05/15/2020
06/09/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date05/18/2020
06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPTH GAUGE 2.0MM 2.4MM SCR; DEPTH GAUGE 2.0MM 2.4MM SCR; TORQUE LIMIT 0.8 NM W AOASIF QCK CPL